Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Brain Fry: Suboxone W/D and GI bleeding

Posted by musil on October 13, 2005, at 4:55:52

In the year 2000, I started taking OxyContin as Rx'ed by my PCP for severe pain from a slipping rib. I understood from my pcp that I would reach tolerance depending upon my metabolism and that the Rx would be increased at those points until a stabilizing solution could be found for the rib.. 27 months later my PCP declined to increase OxyContin Rx for pain at 180mg, primarily due to bad OC press, and so I decided to taper since I was getting absolutely no benefit at my level of tolerance. Then he decided to move back to Canada, so our relationship ended. I had never before had any experience with opiate withdrawal.
I have never exhibited abusive or addictive behavior then or now.
Primarily to keep my job, I took a leave from my post after reading about opiate withdrawal and spent six weeks tapering from 180mg to 90mg and returned to my job. I thought I was in rough shape at the time. My pdoc used me as his first guinea pig with his new Suboxone maintenance certificate and inducted me into the Suboxone ranks and encouraged me regularly to take as much or as little Suboxone for pain.

Then my pdoc began to grow exhibit signs of mortality and old-age: poorly controlled diabetes, incontinent, and too proud to do anything but become recalcitrant and forgetful and repetetive. He frequently confused me with other patients. He fell asleep frequently during sessions, doubled his hourly rate, and stopped submitting insurance.

Clearly, the situation was untenable. I needed out, and I was able to understand the reason for my depression as a natural consequence of my circumstances -- entirely normal and therefore resolvable by cognitive effort and personal change. I successfully stopped taking Lexapro and Ambien, and I am currently taking 20mg diazepam per day.

The opportunity arose this summer to taper from Suboxone when I began to experience temporary digestive blockages that caused me to swell, sweat and vomit "coffee grinds". I have a history of hernias and multiple abdominal surgeries (open hernia repairs and cholysistectomy (sp?)) and therefore a GI specialist ordered upper and lower endoscopies.

To avoid General Anasthesia for these procedures and the risks inherent, I started tapering from 24mg (3x8mg)/day in ASAP in September and reached 12mg last Friday. I wanted to avoid general anasthesia for the two endoscopies, scheduled for this Friday, and so I wanted all buprenorphine out of my system so that I could be appropriately medicated for the procedures in lieu of GA and associated risks. My old pdoc went on vacation for 4 weeks and yelled at me from his cell phone after my GI specialist called him on vacation in concern about my Suboxone withdrawal support system. Finally, in lieu of Suboxone, my old pdoc prescribed me qty 100 | 5 mg oxycodone to assist with buprenorphine withdrawal symptoms. Of course, we know that bupe is highly attracted to the mu receptors and that the half life is 48-72 hours. On Monday I took 10mg OxyCodone to relieve withdrawal symptoms and noticed no relief, but great stomach pain right below my sternum after taking the roxicodone with water. On Tuesday I tried 10mg again, and experienced some relief. On Wednesday I took another 10mg and noticed no relief.

The force is strong with bupe.

Due to the nature of my intestinal distress I have lost 30 pounds in 12 weeks. I am unable to eat solid food and have been subsisting on powdered drink mix.

Since last Friday I have been cold-turkey from Suboxone, and avoided the oxycodone until Monday PM, but upon taking two tablets as Rx'ed for "pain" my GI distress flared up and I rolled around on the floor in excruciating pain as my empty stomach reacted with the oxycodone. I might have an ulcer that is causing this reaction. Therefore, I am unable to manage the psychatric emergency that confronts me: the buprenorphine withdrawal from 12mg (technically, Suboxone) cold-turkey has left me in a state of absolute psychotic breakage.

Not 30 minutes ago I awoke at 3:33AM after falling "asleep" at 12:38AM. I awoke in an extreme state of agitation, and immediately began trying to talk backwards (whispering, but still waking my wife) because I was sure that I was being held in a single place in time by a carbon-fibre filament. I watched my digital clock for what seemed like hours and the numbers never changed, all the while thrashing about and having a nasty time of it. Quite out of my mind, really, and unable to take oxycodone due to the GI distress it causes. Nevertheless, I was in such distress and knowing that my wife needed sleep in her normal time state, I slowly moved out of the room thinking that if I moved slowly time would move more regularly. I experienced clear signs of a psychotic break, and dashed slowly downstairs in the most extreme state of agitation and distress I have ever experienced.

I don't think I can continue on my cold-turkey regimen and keep my mind intact. 30 minutes ago I ingested 10mg oxycodone and I am now seemingly restored to the normal flow of time. My gut is churning and burning and screaming in pain. Prior to that I would no doubt have written this post backwards. So I am stuck between a psychotic break and severe stomach pain.

My brain is being fried. Primarily I feel for my family who must watch me, gaunt and pale, silently moan and shiver. They don't understand the agony, the interminable stoppage of time and the psychic distress. But they are concerned. I am labile and prone to tears.

I am without support during the day and I actually checked how to insufflate oxycodone today because of my GI situation. I don't deserve this pain and I damn myself for ever accepting the OC Rx -- this is absolutely intolerable and therefore I have the following questions:
1) When can I expect the bupe W/D to relent? Prior to going cold-turkey, I would experience 3-4 days of W/D after a 25% reduction and then I could sleep again. The current severity of W/D after 12mg cold-turkey is going to end me up in the local psych hospital.
2) I do not submit to being classified an addict, and yet if I must "snort" oxycodone to smile at my children, I am acting like an addict. I resent this situation and all it implies. How can I ingest the prescribed medication to help me through this period?
3) Am I merely prolonging the agony by using 10mg oxycodone daily? I tried to perform an equivalency and bupe is so strong that 12mg bupe = 140mg oxycodone, so I hardly think 10mg is going to do anything but slow down the cold-turkey effect.
4) How far can my mind bend without breaking? It races so fast that I don't know if I am being rational when I'm in w/d.
5) I fear for my family. I resent my medical caregivers. In about 90 minutes I'm going to revert back to the W/D state and go insane.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:musil thread:566352
URL: http://www.dr-bob.org/babble/wdrawl/20050822/msgs/566352.html